Archived

This topic is now archived and is closed to further replies.

1 Year Post-Accutane Redness (With Pics)

17 posts in this topic

Hello guys, first post here, I wish I found out this forum many years ago!

I've been struggling with cystic acne for 7-8 years, and after uncountable specialists seen and drugs assumed, I ran through two 5-months cycle of Accutane (Aisoskin more precisely) and my acne was defeated. I still have a somewhat seborroic skin but the cysts and pimples are gone.

My Accutane treatment finished on June 2011, almost an year ago, and I've been SO red in my face all this time. I have been experiencing redness on cheeks, nose, and while I've always been "suffering" some flushing in my childhood, it was funny and harmless, while at the moment even washing my face with water makes my face super-red.

The flushing is really bothering me, but the most irritating thing is the redness, which is permanently there and not triggered by something, and has been there for all these years making me look like I'm wearing a red mask. I thought it was just an Accutane side effect and it would fade away eventually, but it didn't after a year , without touching my skin with anything but a very light cleaning gel.

I've been reading posts around but I'm not sure what advices are adaptable to my situation. Should I check out laser treatments? What are the suggestion in cases like this? I'm attaching some photos, thanks in advance for your help

http://postimage.org/image/yk7w4wevh/

http://postimage.org/image/6ldqe1d8t/

Share this post


Link to post
Share on other sites

If I look for it I can find the redness but honestly I would not notice if you hadn't have told me. I don't think you need anything as harsh as a laser treatment. Go ask a dermatologist how you can reduce the redness. Maybe even aloe vera gel could be the cure.. Don't rush to extreme solutions :)

Share this post


Link to post
Share on other sites

The pic is actually pretty under-saturated, it was taken with the crappy iMac webcam. In real the redness is much more visible, especially under some kind of lights during the day.

Plus, with frequent flushing it becomes REALLY red , hot and it bothers me a lot.

Share this post


Link to post
Share on other sites

emu oil with 100% pearl powder.

Share this post


Link to post
Share on other sites

I didn't look at the pics since you said they weren't that telling of redness. You can look at thesse links though for info if you feel you might have Accutane induced Roseca.

http://www.acne.org/...acial-flushing/

http://www.acne.org/messageboard/index.php/topic/308642-how-i-cured-accutane-induced-rosacea/


The secret of health for both mind & body

is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.

The Buddha


Share this post


Link to post
Share on other sites

I'm in the exact same situation as you, no idea what the hell happened.

Trying to find a Derm that actually understands how its related to accutane.

Share this post


Link to post
Share on other sites

Hopefully someone with similar experience will chime in and give us some advice!

Share this post


Link to post
Share on other sites

I can clearly see your redness in the photos. I think my face is same color (I was also on accutane) and was recently diagnosed with rosacea. My whole face is red (or should I say pink) all the time like I have a sunburn! On a few occasions it's even redder. Right now I'm on antibiotics and it's not helping me at all. The creams my dermatologist adviced me to buy aren't doing anything either.

btw my face got red 2 years after accutane. I first noticed redness in mid 2009 and it gradually got worse :(

Share this post


Link to post
Share on other sites

vbeam laser. im going through this right now. its the only thing that works. just bite the bullet and pay for a few treatments. itll be worth it. do you also notice any redness on your chin?

Share this post


Link to post
Share on other sites

Hydrocortisone 1% cream, is helping me ALOT!. my sking is completely even now after 4 days of use.

it is a over the counter product. i would reccomend this for you.

give it a least a shot.

Share this post


Link to post
Share on other sites

I had the same problem for years. It could be chlorine intolerance, chlorine is in all tap water. Try washing with bottled water and drinking juices etc. Although i cant see any redness, you sure you dont have BDD?

Share this post


Link to post
Share on other sites

Oh, actually this seems similar to mine only I'd say mine is worse.

Share this post


Link to post
Share on other sites

I noticed a strange thing, that might shed some light on the matter. I experience a MASSIVE reduction of facial redness, to the point I have an all-around normal colored-skin, after every time I drink too much alcohol and after I have sex.

That's really strange, but I guess I can take out of the question the hypothesis of having a post-acne redness due to topicals and drugs , since it changes in some circumstances.

So I think it's safe to say it's not a skin surface problem, but something related to circulation or vegetative nervous system. Gotta ask a dermatologist.

Share this post


Link to post
Share on other sites

I have the same issues as you over 2 years post accutane. I'm thinking about laser treatment but having read a few horror stories, I'm terrified it will make the flushing worse. I notice a big reduction in redness after exercise which makes me think, like you, that this is a circulation thing we're dealing with here. Have you spoken to a dermatologist yet?

Share this post


Link to post
Share on other sites

I don't think that is juts redness my firiend , that could be rosacea.

Share this post


Link to post
Share on other sites